Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2006, 1:57 PM CST for Humphreys County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 13, 2006, 1:57 PM CST (19:57 UTC)
- Expired
- Mar 13, 2006, 2:30 PM CST
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 2:15 PM CST | TSTM WND DMG | Waverly, TN | POWER LINES ALONG WITH 1 TREE AND 1 SIGN BLOWN DOWN...LOCATED BETWEEN WAVERLY AND NEW JOHNSONVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131957 SVROHX TNC085-132030- /O.NEW.KOHX.SV.W.0034.060313T1957Z-060313T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HUMPHREYS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF WAVERLY * UNTIL 230 PM CST * AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NEW JOHNSONVILLE...OR ABOUT 12 MILES SOUTHWEST OF WAVERLY...AND MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAVERLY BY 205 PM CST A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3602 8803 3586 8793 3601 8762 3618 8775 $$ 21
1 follow-up statement
000
WWUS54 KOHX 132018
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CST MON MAR 13 2006
TNC085-132030-
/O.CON.KOHX.SV.W.0034.000000T0000Z-060313T2030Z/
HUMPHREYS TN-
217 PM CST MON MAR 13 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR HUMPHREYS COUNTY...
AT 214 PM CST...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MCEWEN...OR ABOUT 8 MILES NORTHEAST
OF WAVERLY...MOVING NORTHEAST AT 55 MPH.
ADDITIONAL THUNDERSTORMS WERE LOCATED OVER THE SOUTHWEST PART OF THE
COUNTY...AND THESE MAY ALSO INTENSITY FURTHER.
HAIL THE SIZE OF DIMES WAS REPORTED BY A SPOTTER ON HIGHWAY 70 IN
WAVERLY AROUND 208 PM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
ALL BUT BENTON AND STEWART COUNTIES IN MIDDLE TENNESSEE. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3602 8803 3586 8793 3597 8755 3618 8756
3624 8775
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:38 AM CST, 11 hours 19 minutes earlier.
Area forecast discussion, Mar 13, 2:38 AM CST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 238 AM CST MON MAR 13 2006 .SHORT TERM...(THROUGH TUE) CURRENT....MOSTLY CLEAR SKIES AND WARM...TEMPS IN UPPER 60S TO LOWER 70S. NEAREST CONVECTION TORNADIC SUPERCELL OVER SE MO. FRONT PROGGED TO BE A LITTLE SLOWER THAN THOUGHT LAST NITE AT THIS TIME. LOOKS TO BE AN AFTERNOON AND EVE SQUALL LINE EVENT...STRONG WINDS AND MAYBE SOME HAIL. QUESTION AS TO HOW MUCH LOW CLOUDS LINGER BEHIND FRONT...WITH MODELS HINTING THAT H925 MOISTURE COULD BE A PROBLEM AS FAR W AS BNA AFTER 06Z TONITE. WILL LEAN TOWARD A GRADUAL CLEARING FORECAST. NICE AND COOL TUE. MAV NUMBERS TOO COOL FOR TDA...AND TOO WARM TOMORROW. .LONG TERM... HI PRES IN CONTROL INTO WED. WED NITE A SLITE CHANCE OF -SHRA WITH WAA...AND AGAIN THU SLITE CHANCE WITH WEAK FROPA. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 77 41 54 33 / 80 40 0 0 CLARKSVILLE 76 38 53 31 / 80 20 0 0 CROSSVILLE 74 39 49 27 / 60 70 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
In the hours before
Special weather statement, Mar 13, 11:30 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1130 AM CST MON MAR 13 2006 TNZ006-007-131815- MONTGOMERY-ROBERTSON- 1133 AM CST MON MAR 13 2006 ...A FEW STRONG THUNDERSTORMS WERE OVER MONTGOMERY COUNTY... AT 1126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GUTHRIE...OR 8 MILES EAST OF CLARKSVILLE...MOVING NORTHEAST AT 55 MPH. A FEW OTHER STORMS WERE ALSO JUST TO THE SOUTHWEST OF THIS STORM. THESE STORMS WILL ALSO AFFECT MAINLY THE NORTHWEST PART OF ROBERTSON COUNTY AS WELL UNTIL SHORTLY AFTER NOON TIME. WINDS COULD GUST FROM 40 TO 50 MPH WITH THESE STORMS. STEIGERWALDT
Special weather statement, Mar 13, 1:44 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 144 PM CST MON MAR 13 2006 TNZ022-024-056-057-132030- BENTON-HICKMAN-HUMPHREYS-PERRY- 144 PM CST MON MAR 13 2006 ...A STRONG THUNDERSTORM WAS MOVING INTO SOUTHERN BENTON COUNTY AND WILL BE AFFECTING NORTHWEST HICKMAN...NORTHERN PERRY AND HUMPHREYS COUNTIES... AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF PARSONS...OR 16 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE AROUND... 5 MILES SOUTHEAST OF MCEWEN BY 210 PM CST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...AND POSSIBLY HAIL THE SIZE OF PEAS OR SMALL MARBLES. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:01 PM CST | Severe Thunderstorm Warning | OHX | Overton | 29 min |
| Mar 13, 3:27 PM CST | Severe Thunderstorm Warning | OHX | Lawrence | 22 min |
| Mar 13, 3:37 PM CST | Severe Thunderstorm Warning | OHX | Giles | 38 min |
| Mar 13, 3:46 PM CST | Severe Thunderstorm Warning | OHX | Fentress | 14 min |
| Mar 13, 4:02 PM CST | Tornado Warning | OHX | Giles | 13 min |
| Mar 13, 4:08 PM CST | Tornado Warning | OHX | Rutherford | 22 min |
| Mar 13, 4:12 PM CST | Tornado Warning | OHX | Bedford, Marshall | 48 min |
| Mar 13, 4:14 PM CST | Tornado Warning | OHX | Cannon | 21 min |
| Mar 13, 5:01 PM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 19 min |
| Mar 13, 5:01 PM CST | Tornado Warning | OHX | Coffee | 29 min |
| Mar 13, 5:53 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 37 min |
| Mar 13, 5:59 PM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.